Commentarii Mathematici Helvetici
Full-Text PDF (245 KB) | Metadata | Table of Contents | CMH summary
Published online: 2005-12-31
On the $\Gamma$-cohomology of rings of numerical polynomialsAndrew Baker and Birgit Richter (1) University of Glasgow, UK
We investigate $\Gamma$-cohomology of some commutative cooperation algebras $E_*E$ associated with certain periodic cohomology theories. For KU and $E(1)$, the Adams summand at a prime $p$, and for KO we show that $\Gamma$-cohomology vanishes above degree 1. As these cohomology groups are the obstruction groups in the obstruction theory developed by Alan Robinson we deduce that these spectra admit unique $E_\infty$ structures. As a consequence we obtain an $E_\infty$ structure for the connective Adams summand. For the Johnson--Wilson spectrum $E(n)$ with $n\geq1$ we establish the existence of a unique $E_\infty$ structure for its $I_n$-adic completion.
Keywords: Structured ring spectra, $\Gamma$-cohomology, $K$-theory, Johnson--Wilson spectra
Baker Andrew, Richter Birgit: On the $\Gamma$-cohomology of rings of numerical polynomials. Comment. Math. Helv. 80 (2005), 691-723. doi: 10.4171/CMH/31